MAUDE Adverse Event Report: ETHICON INC. VCL RAP UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL RAP UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.The suture broke during use.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/7/2020.Additional h3 investigation summary: it was reported breakage suture.It was received for analysis two empty opened foils and four unopened samples of product code vr214, lot mmcbtxe0.The complaint sample was not returned for evaluation.During the visual inspection of four samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
VCL RAP UD 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9485478
Report Number2210968-2019-91029
Device Sequence Number19352940
Product Code GAM
UDI-Device Identifier10705031134607
UDI-Public10705031134607
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberVR214
Device Catalogue NumberVR214
Device Lot NumberMMCBTXE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/07/2020
Patient Sequence Number1